I am a 52 year-old male who had a Nissen Fundoplication and partial Vagotomy approximately 22 years ago. My "wrap" seems to fail somewhat every now and then after a large meal, and I need a few days to recover before my stomach is working normally again.
I have recently been diagnosed with osteoporosis, and my physician prescribed Actonel. While I seem to be tolerating it well over the last 6 months, I am having an issue that started the second night after my last dose of Actonel.
Normally, when I take Actonel, I take it first thing in the morning with 8 oz of water, and don't eat anything for at least 1 1/2 hours, and then wait a few additional hours before consuming any dairy products. The last time I took Actonel a few days ago, everything seemed to be OK.
However, I had a large meal the night before which may have stretched the esophageal wrap. When I went to sleep the first night after the Actonel fine. There were no symptoms during the day I took the pill. However, on the second night, I woke up in the middle of the night with a sharp burning pain in my stomach. The third night was similar, where I woke up with sharp burning pains in my stomach. After the second night, I was nauseous throughout the day, and Pepto-Bismol did not have any affect. I have not had this type of pain in my stomach for many years.
I have been experiencing intestinal cramps and diarrhea as well.
The only other point is that I also got "swimmer's ear" a couple of days before my stomach problem started, and I have been a little disoriented from the ear pressure and loss of hearing.
Do I have anything to be concerned about? Is my stomach upset due to the "swimmer's ear"? Or, is it an ulceration from the Actonel that I need to get investigated? And, if it is related to the Actonel, do I need to take care of it immediately, or will it disappear on its own?